Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 13, 2011, 1:07 PM MDT for Lemhi County, Idaho; Ravalli County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 1:07 PM MDT (19:07 UTC)
- Expired
- Jul 13, 2011, 1:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
Counties Lemhi County, ID, Ravalli County, MT
The radar
The Missoula radar (KMSX), 163 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050
WUUS55 KMSO 131907
SVRMSO
IDC059-MTC081-131945-
/O.NEW.KMSO.SV.W.0006.110713T1907Z-110713T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
107 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEMHI COUNTY IN EAST CENTRAL IDAHO...
SOUTHERN RAVALLI COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 145 PM MDT.
* AT 100 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. THIS STORM
WAS LOCATED NEAR NORTH FORK...OR ABOUT 13 MILES NORTHWEST OF
SALMON...AND WAS MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...LOST TRAIL PASS...GIBBONSVILLE AND
NORTH FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.
&&
LAT...LON 4531 11417 4580 11406 4577 11386 4575 11382
4577 11388 4568 11392 4563 11388 4560 11379
4554 11382 4552 11376 4550 11376 4526 11394
TIME...MOT...LOC 1907Z 201DEG 19KT 4538 11400
$$
KITSMILLER1 follow-up statement
210
WWUS55 KMSO 131936
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
136 PM MDT WED JUL 13 2011
IDC059-MTC081-131946-
/O.EXP.KMSO.SV.W.0006.000000T0000Z-110713T1945Z/
LEMHI ID-RAVALLI MT-
136 PM MDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RAVALLI AND NORTHERN
LEMHI COUNTIES EXPIRES AT 145 PM MDT...
LAT...LON 4531 11417 4580 11406 4577 11386 4575 11382
4577 11388 4568 11392 4563 11388 4560 11379
4554 11382 4552 11376 4550 11376 4526 11394
TIME...MOT...LOC 1936Z 201DEG 19KT 4552 11392
$$
KITSMILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:54 AM MDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jul 13, 3:54 AM MDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 354 AM MDT WED JUL 13 2011 .DISCUSSION...TODAY WILL SEE A SIMILAR PATTERN WITH AN UNSTABLE AND MOIST SOUTHWEST FLOW OVER THE NORTHERN ROCKIES. AN UPPER TROUGH ALONG THE WEST COAST IS RESPONSIBLE FOR THIS FLOW. THIS FEATURE WILL MAKE SLIGHT PROGRESS EASTWARD...BUT IT WILL BE ENOUGH TO BEGIN COOLING MOST AREAS. HIGH TEMPERATURES TODAY WILL BE 5 TO 10 DEGREES COOLER THAN YESTERDAY IN MOST AREAS. THE STRONGEST STORMS ARE EXPECTED TO AGAIN INITIALLY DEVELOP OVER LEMHI COUNTY AND SOUTHWEST MONTANA EARLY TO MID AFTERNOON...THEN FORM OVER WEST CENTRAL AND NORTHWEST MONTANA LATE AFTERNOON AND THROUGH THE EVENING. THURSDAY WILL LIKELY BE OUR COOLEST DAY AS A SHORTWAVE DISTURBANCE IN THE TROUGH PASSES OVER THE AREA. BEYOND THAT...THE REGION STAYS UNDER A PERSISTENT SOUTHWEST FLOW. THIS WILL BEGIN A WARMING TREND...AND THE FIRST PART OF NEXT WEEK SHOULD AGAIN BE WELL ABOVE NORMAL. && .AVIATION...MOIST AND UNSTABLE CONDITIONS UNDER SOUTHWEST FLOW WILL AGAIN LEAD TO THUNDERSTORM DEVELOPMENT TODAY. ISOLATED STORMS WILL CONTINUE TO BRUSH EXTREME NORTHWEST MONTANA EARLY THIS MORNING. BUT MUCH LIKE YESTERDAY...THE MAIN ACTIVITY WILL BEGIN OVER SOUTHEAST IDAHO AND SOUTHWEST MONTANA EARLY TO MID AFTERNOON...THEN MIGRATE TO WEST CENTRAL AND NORTHWEST MONTANA LATE AFTERNOON AND THROUGH THE EVENING. SOME OF THESE STORMS COULD AGAIN BE QUITE STRONG...PRODUCING HEAVY RAIN AND SOME HAIL. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && WHITMORE
In the hours before
Local storm report, Jul 13, 12:15 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1215 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 NNW BROCK CREEK 46.61N 112.86W
07/12/2011 E1.00 INCH POWELL MT PUBLIC
QUARTER SIZE HAIL COVERED THE GROUND.
&&
KITSMILLERThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:45 PM MDT | Flash Flood Watch | MSO | Lemhi | 7 hr |
| Jul 12, 7:14 PM MDT | Special Weather Statement | MSO | Lincoln | 31 min |
| Jul 12, 7:52 PM MDT | Special Weather Statement | MSO | Missoula | 53 min |
| Jul 12, 9:26 PM MDT | Special Weather Statement | MSO | Missoula | 49 min |
| Jul 12, 10:15 PM MDT | Special Weather Statement | MSO | Missoula | 45 min |
| Jul 12, 10:16 PM MDT | Special Weather Statement | MSO | Missoula | 29 min |
| Jul 12, 10:42 PM MDT | Special Weather Statement | MSO | Missoula | 33 min |
| Jul 12, 10:56 PM MDT | Special Weather Statement | MSO | Lake | 34 min |
| Jul 12, 11:01 PM MDT | Special Weather Statement | MSO | Lake | 44 min |
| Jul 12, 11:24 PM MDT | Special Weather Statement | MSO | Sanders | 36 min |
| Jul 13, 12:33 AM MDT | Special Weather Statement | MSO | Flathead | 27 min |
| Jul 13, 1:02 AM MDT | Special Weather Statement | MSO | 28 min | |
| Jul 13, 3:54 PM MDT | Special Weather Statement | MSO | Silver Bow | 51 min |
| Jul 13, 5:11 PM MDT | Areal Flood Advisory | MSO | Granite | 3 hr |
| Jul 13, 5:46 PM MDT | Special Weather Statement | MSO | Lake | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.